Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
198 Doctors are Online

Suffer from CKD. On dialysis. Fluctuating serum levels. Cause of concern?

A relative on mine is CKD Stage 5. He is 70 year old male and is going for dialysis thrice a week for 4 hours. His serum levels keep fluctuating now and then. Is it due to eating food in restaurants cause of high serum levels. Below are the test results -
Blood Urea, Serum - 106
Creatinine, Serum - 11
phosphorus, serum 7.5

SGOT (AST), serum - 45
SGPT (ALT), serum - 12

Haemoglobin - 11.8

How serious levels are these. Is it a cause of concern? What is a life expectancy for this age.

Please Advise,

Asked On : Fri, 29 Mar 2013
Answers:  1 Views:  69
Report Abuse
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
Medical Topics
Nephrologist 's  Response
Dear Mr Rakesh, Serum creatinine levels may very in dialysis patients. Diet has significant role in variations. High protein diet specially meat raises serum creatinine level in kidney disease patients. Phosphorus level again depends upon diet. He needs to follow strict dietary control as advised by your treating nephrologist. All the best.
Answered: Thu, 11 Jul 2013
I find this answer helpful
Disclaimer: These answers are for your information only and not intended to replace your relationship with your treating physician.
This is a short, free answer. For a more detailed, immediate answer, try our premium service [Sample answer]


Loading Online Doctors....
© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor